Alert archive / Kentucky / Flash Flood Warnings in 2025

Flash Flood Warning 75, NWS Paducah, KY

July 17, 2025Henderson County, Kentucky

NWS Paducah, KY issued this flash flood warning at Jul 17, 2025, 2:42 PM CDT for Henderson County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2025, 2:42 PM CDT (19:42 UTC)
Expired
Jul 17, 2025, 5:26 PM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

County Henderson County, KY

The radar

The Evansville,IN radar (KVWX), 53 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1248 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 12:10 PM CDT, 2 hours 32 minutes earlier. Its key messages:

  • Dangerous heat indices into the triple digits begins almost daily again by this weekend but particularly for the new week coming as the heat will only build and get hotter and stickier as the week wears on.
  • Daily storm chances peak this weekend, with marginally severe storms and their potential for localized flooding rains.
Area forecast discussion, Jul 17, 12:10 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1210 PM CDT Thu Jul 17 2025

.KEY MESSAGES...

- Dangerous heat indices into the triple digits begins almost
  daily again by this weekend but particularly for the new week
  coming as the heat will only build and get hotter and
  stickier as the week wears on.

- Daily storm chances peak this weekend, with marginally severe
  storms and their potential for localized flooding rains.

&&

.DISCUSSION...
Issued at 1200 PM CDT Thu Jul 17 2025

A frontal boundary stalled along our northwest county warning
area periphery will help focus showers/storms that develop
during the afternoon swell of heat and humidity. PW's hovering
around 2" means locally heavy donwpours will continue to be
a primary hazard, so localized flooding cannot be ruled out,
particularly if a storm stays over one area long enough or
repeats over the same areas. This is to say that it is probably
not enough to warrant a full-area Flood Watch, but nonetheless,
isolated reports of localized flooding are possible. Overall
shear is not particularly impressive, but the soundings do
suggest a stronger downdraft potential may allow for a marginal
risk of a strong/severe thunderstorm gust, should one collapse
just right.

It appears pops peak daily in the afternoon/evening with peak
heating, and they'll likewise peak this weekend when the
boundary is in play and there is at least some positive
differential vorticity advection noted within the streamlines of
the upper flow overtop the PAH FA. This occurs in synchronicity
with the wobble down of the boundary as a couple pieces of what
look to be more organized waves of energy move across the
Wabash and Ohio River Valleys. We think most of that action
occurs Saturday so won't be surprised to see that day be the
better day of play for storms vs Sunday, when the atmosphere may
be in somewhat of a recovery mode with building heights. Once
that does hit (building heights), which is definitely by early
next week, then it just ramps up in earnest with daily heat
indices swelling into headline category much of the week.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1200 PM CDT Thu Jul 17 2025

Diurnal bases may include vicinity thunder/cb and if a storms
impacts the terminal then all restrictions are in play. This
will be brief/short-lived however, probably mainly confined to
the heat of the afternoon-evening hours. Otherwise anticipate
SCT-BKN mainly VFR bases with notable exceptions for storms
and/or late night patchy fog or low cloud that may develop in
the sticky predawn environ.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 7 PM CDT this evening for ILZ081>094.
MO...Heat Advisory until 7 PM CDT this evening for MOZ076-086-087-
     100-107>112-114.
IN...Heat Advisory until 7 PM CDT this evening for INZ085>088.
KY...Heat Advisory until 7 PM CDT this evening for KYZ001>022.

&&
Hazardous weather outlook, Jul 17, 3:01 AM CDT, 11 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
301 AM CDT Thu Jul 17 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-180815-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
301 AM CDT Thu Jul 17 2025 /401 AM EDT Thu Jul 17 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

A Heat Advisory is in effect today south I-64 for heat indices
between 105 to 109. Refer to the statement for more details.

Scattered thunderstorms are expected this afternoon and evening.
Isolated strong to severe storms are possible with localized
damaging winds being the main concern. All storms will be capable
of producing brief torrential rainfall and lightning. Localized
flash flooding is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated to scattered thunderstorms are expected through Tuesday.
All storms will be capable of producing brief torrential rainfall
and lightning. Localized flash flooding is possible.

A dangerous prolonged heatwave will begin this weekend and
continue through most of next week. Daily heat indices of 105 to
115 are expected.

.SPOTTER INFORMATION STATEMENT...

Formal spotter activation is not anticipated but spotters are
encouraged to report significant weather according to standard
operating procedures.

DW

In the hours before

Special weather statement, Jul 17, 2:13 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
213 PM CDT Thu Jul 17 2025

INZ082-087-088-172000-
Warrick IN-Spencer IN-Pike IN-
213 PM CDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT WARRICK...SPENCER AND
SOUTHEASTERN PIKE COUNTIES THROUGH 300 PM CDT/400 PM EDT/...

At 212 PM CDT/312 PM EDT/, emergency management reported a cluster of
strong thunderstorms near Dale, or 13 miles northeast of Boonville,
moving east at 35 mph. They reported the winds gusted an estimated
40 to 50 mph as they storms moved through the area.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Emergency management.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Boonville, Newburgh, Chandler, Dale, Lynnville, Santa Claus,
Folsomville, Elberfeld, Chrisney, Tennyson, Gentryville, and
Spurgeon.

This includes the following highways...
 Interstate 69 in Indiana between Mile Markers 6 and 7, and between
Mile Markers 21 and 22.
 Interstate 64 in Indiana between Mile Markers 30 and 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3800 8677 3801 8680 3796 8689 3791 8734
      3794 8738 3794 8745 3803 8745 3804 8747
      3820 8747 3820 8732 3829 8732 3832 8707
      3820 8707 3820 8679 3814 8680 3812 8679
      3812 8681 3810 8677 3806 8677 3804 8679
TIME...MOT...LOC 1912Z 253DEG 28KT 3817 8708

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

07
Special weather statement, Jul 17, 2:27 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Paducah KY
227 PM CDT Thu Jul 17 2025

INZ081-085-086-KYZ018-172000-
Posey IN-Vanderburgh IN-Gibson IN-Henderson KY-
227 PM CDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT GIBSON...VANDERBURGH...POSEY AND
HENDERSON COUNTIES THROUGH 300 PM CDT...

At 225 PM CDT, trained weather spotters reported a strong cluster of
thunderstorms near Henderson, moving northeast at 20 mph. The Fire
Department measureded a wind gust to 42 mph as the storms moved into
Henderson.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Trained weather spotters.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Evansville, Henderson, Princeton, Mount Vernon, Fort Branch, Oakland
City, Melody Hill, Haubstadt, Darmstadt, Owensville, Poseyville, New
Harmony, Corydon, Cynthiana, Robards, Blairsville, Kasson, Francisco,
Somerville, and Griffin.

This includes the following highways...
 Interstate 69 in Kentucky between Mile Markers 138 and 148.
 Interstate 69 in Indiana between Mile Markers 1 and 5, between Mile
Markers 9 and 20, and between Mile Markers 23 and 37.
 Interstate 64 in Indiana between Mile Markers 4 and 29.
 Audubon Parkway between Mile Markers 1 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3837 8740 3838 8732 3820 8732 3820 8747
      3804 8747 3794 8745 3790 8730 3777 8728
      3765 8750 3764 8773 3776 8776 3783 8790
      3781 8791 3830 8794 3827 8792 3831 8787
      3828 8785 3838 8777 3841 8741
TIME...MOT...LOC 1925Z 242DEG 16KT 3784 8760

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

07
Special weather statement, Jul 17, 2:28 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Paducah KY
228 PM CDT Thu Jul 17 2025

INZ081-085-086-KYZ018-172000-
Posey IN-Vanderburgh IN-Gibson IN-Henderson KY-
228 PM CDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT GIBSON...VANDERBURGH...POSEY AND
HENDERSON COUNTIES THROUGH 300 PM CDT...

At 227 PM CDT, trained weather spotters reported a strong
thunderstorm over Henderson, moving northeast at 20 mph. The Fire
Department measureded a wind gust to 42 mph as the storms moved into
Henderson, and the peak gust was 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Trained weather spotters.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Evansville, Henderson, Princeton, Mount Vernon, Fort Branch, Oakland
City, Melody Hill, Haubstadt, Darmstadt, Owensville, Poseyville, New
Harmony, Corydon, Cynthiana, Robards, Blairsville, Kasson, Francisco,
Somerville, and Griffin.

This includes the following highways...
 Interstate 69 in Kentucky between Mile Markers 138 and 148.
 Interstate 69 in Indiana between Mile Markers 1 and 5, between Mile
Markers 9 and 20, and between Mile Markers 23 and 37.
 Interstate 64 in Indiana between Mile Markers 4 and 29.
 Audubon Parkway between Mile Markers 1 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3837 8740 3838 8732 3820 8732 3820 8747
      3804 8747 3794 8745 3790 8730 3777 8728
      3765 8750 3764 8773 3776 8776 3783 8790
      3781 8791 3830 8794 3827 8792 3831 8787
      3828 8785 3838 8777 3841 8741
TIME...MOT...LOC 1927Z 242DEG 16KT 3784 8759

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

07

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 9:57 PM CDTHeat AdvisoryPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more21 hr
Jul 17, 2:27 PM CDTSpecial Weather StatementPAHHenderson33 min
Jul 17, 2:28 PM CDTSpecial Weather StatementPAHHenderson32 min
Jul 17, 2:57 PM CDTAreal Flood AdvisoryPAHLivingston, McCracken, Marshall2 hr
Jul 17, 2:59 PM CDTSpecial Weather StatementPAHMcCracken16 min
Jul 16, 7:20 PM CDTSpecial Weather StatementPAHEdwards, Franklin, Hamilton, Wabash, Wayne40 min
Jul 16, 7:53 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash37 min
Jul 17, 2:03 PM CDTAreal Flood AdvisoryPAHPerry36 min
Jul 17, 2:39 PM CDTFlash Flood WarningPAHPerry81 min
Jul 17, 4:51 PM CDTAreal Flood AdvisoryPAHFranklin, Hamilton, Johnson, Pope, Saline, Williamson3 hr

Nearby

Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.